1. Attention: We have put together a thread with tips and a tutorial video to help with using the new software. Please take a moment to check out the thread here: Trapshooters.com Tutorial & Help Video.
    Dismiss Notice

Trapshooting and Plavix ???

Discussion in 'Shooting Related Threads' started by jmac_cope, Jan 10, 2012.

Thread Status:
Not open for further replies.
  1. jmac_cope

    jmac_cope Active Member

    Joined:
    Apr 20, 2010
    Messages:
    827
    Paul,
    I have had angioplasty and a stent procedure. I have taken Plavix everyday for 4 years. My cardiologist told me to resume normal activities after a 2 to 3 week rest. Yes, I bruise a little easier or when cut, bleed a little longer but otherwise zero problems.
    I have not heard of bruising like you describe. I would suggest that your friend contact his cardiologist for consultation.

    John
     
  2. fssberson

    fssberson Active Member

    Joined:
    Jan 29, 1998
    Messages:
    2,375
    Taken Plavix for a year.. no bruising. How about better gun fit or a recoil system? Or lets start a rumor that taking Plavix will earn you 3 more birds shot. Fred
     
  3. Dr.Longshot

    Dr.Longshot Banned Banned

    Joined:
    Jan 29, 1998
    Messages:
    5,722
    I am on Coumadin after heart valve replacement, INR is 2.0-3.0 and no bruising
    we maintain it at 2.5.

    What is your INR testing at, I get tested every month.

    Plavix should work the same,


    Gary Bryant
    Dr.longshot
     
  4. Barry C. Roach

    Barry C. Roach Well-Known Member

    Joined:
    Jan 29, 1998
    Messages:
    9,208
    Location:
    Scottsdale, AZ
    I may bruise a bit easier but I don't think it's affected my shooting. My shooting has fallen off though but I don't attribute that to Plavix.
     
  5. birdogs

    birdogs TS Member

    Joined:
    Jan 29, 1998
    Messages:
    2,775
    The reaction to Plavix is highly individualistic. Some people bruise very easily and others (like me) not at all.
     
  6. chipking

    chipking TS Member

    Joined:
    Jan 29, 1998
    Messages:
    1,761
    I took Plavix for a year after my last 3 Stents were done because they were the medicated Stents and that is highly recommended to prevent clotting at the Stent location. However after a year with my Cardiologists blessing I stopped using the Plavix. During the time I was on it I bruised and bled, after I had been off it for about 3 months I stopped the bruising and my bleeding returned to about where it was before. Do not hesitate to ask your Cardioligest after all the worst he can do is say no you must stay on it.

    As far as shooting I just kept on doing it. Have him think about using lighter loads. I shot and still shoot 1oz @ 1180 across the board and even on the Plavix I never bruised from shooting.

    --- Chip King ---
     
  7. snowbird

    snowbird TS Member

    Joined:
    Jan 29, 1998
    Messages:
    999
    I have taken it for 2 years after having two stints put in. I don't get that bruising from it.

    Terry.
     
  8. sterlingworth

    sterlingworth Active Member

    Joined:
    Mar 16, 2010
    Messages:
    787
    I was on plavix for a year after having two more stints put in,had no problem with shooting,in fact I think I improved a bird or two. Maybe time for a better recoil pad,or a padded shooting shirt? It also takes time for your body to adjust to the medicine. Good luck to your friend..Ray
     
  9. PNT

    PNT Member

    Joined:
    Jan 29, 1998
    Messages:
    111
    You need to watch for any internal bleeding. It can cause/irritate stomach ulcers. Eleven pints of blood later, I no longer use.
     
  10. AveragEd

    AveragEd Well-Known Member

    Joined:
    Jan 29, 1998
    Messages:
    5,474
    Location:
    Mechanicsburg, Pennsylvania
    I had a stent installed in 2004 and have taken Plavix every day since then. I do bleed like a stuck hog but only bruise slightly easier.

    Ed
     
  11. djldb6

    djldb6 Member

    Joined:
    Nov 19, 2010
    Messages:
    239
    I take care of patients every day on anticoagulants. Just to clarify an earlier post, although INR is used to measure the degree of anticoagulation when on Coumadin, it is not a useful measure to gauge Plavix therapy.

    Easier bruising and bleeding is common on plavix since it inhibits platelet function (deliberately). Depending on what type of stent your friend had put in he may be on it for 6 months, maybe a year, possibly longer.

    If the bruising/bleeding is extreme your friend should let his cardiologist know as his dose may need to be adjusted. There are risks associated with all medical interventions and drug therapies and excessive bleeding is one associated with Plavix so his doctor should know what is going on so s/he can figure out if his reaction is within normal limits.

    In the interim, gun fit evaluation and recoil attenuation may be in order to lessen the bruising/bleeding.

    Thanks,
    Dan
     
  12. Donm

    Donm Active Member

    Joined:
    Jan 29, 1998
    Messages:
    873
    I was on plavix for several years after 13 balloon jobs and then a quad bypass in july of 96 and 7 more stents since 96. I am now on Effient which does the same thing that Plavix does. I am also on Asprin 325mg a day. I do bleed alot and may bruse a little more but nothing that is a problem. I would talk to your Doc. I am 61 years old and just had my best year ever shooting Hdcp. Just short of 93% from the 27 on 2300 targets. So it hasn't hurt my shooting.
     
  13. b12

    b12 Well-Known Member

    Joined:
    Jan 29, 1998
    Messages:
    3,045
    I had 4 medicated stents put in 5 years ago. They are called kissing stents cause the are butted next to each other. I've take plavix everyday after that. I might brusie a little easier and seems to bleed just a little longer but I have never had a problem. My Dr. shaid shooting should not bother me at all.He was right. Havn't got any better at the game yet. Bill
     
  14. OLD ONE EYE

    OLD ONE EYE Well-Known Member

    Joined:
    Jan 29, 1998
    Messages:
    3,245
    Location:
    Florida / Idaho
    I was on Plavix for years then started internal bleeding took me off Plavix bleeding stopped now on Coumadin I have my own INR tester and do it at home. Watch out for what PNT warns it happened to me

    You need to watch for any internal bleeding. It can cause/irritate stomach ulcers. Eleven pints of blood later, I no longer use.
     
  15. Dave P

    Dave P TS Supporters TS Supporters

    Joined:
    Jan 29, 1998
    Messages:
    2,512
    Location:
    Canton, Il.
    I was put on Plavix last Friday. I haven't felt any different but I have one and a partial blocked artery yet to be dealt with. I'm going to shoot this Sunday, weather permitting, and will see what happens. That stuff is sure is expensive even with insurance
     
Thread Status:
Not open for further replies.